Thursday, January 15, 2009

Vicks VapoRub Causes Severe Respiratory Problems in Children, Doctors Warn

By Mike Adams, January 14, 2009 | Key concepts: VapoRub, Over-the-counter medicine and Children's health

A new study conducted at Wake Forest University and published in the medical journal Chest warns parents that using Vicks VapoRub on children or infants may cause them to develop severe respiratory problems.

In tests conducted on ferrets (who apparently have breathing organs very similar to humans), researchers found that Vicks VapoRub increased mucous production by 59 percent and reduced the ability to clear mucous by 36 percent. In other words, the VapoRub worsened the very condition it is usually thought to help alleviate (the clearing of a stuffy nose or head).

There is currently no scientific evidence to show that Vicks VapoRub has any benefits whatsoever. It is not unusual for over-the-counter medicines to actually worsen the very conditions they claim to treat. Many medicines purchased by mainstream health consumers only have benefits in the imaginations of those who use them.

For example, over-the-counter medicines for children have been under increasing scrutiny in the past year, as studies have revealed that popular cough syrup medicines sold for use in infants and children have absolutely zero beneficial effects and, in fact, may be harmful to children.

NaturalNews is against the use of animals for medical experiments. Even ferrets.

Click to read:
Vicks VapoRub Causes Severe Respiratory Problems in Children, Doctors Warn


From Washingtonpost.com: Dr. James A. L. Mathers Jr., president of the American College of Chest Physicians, said in an association news release: "Parents should consult with a physician before administering any over-the-counter medicine to infants and young children. Furthermore, the American College of Chest Physicians and several other health-care organizations have concluded that over-the-counter cough and cold medicines can be harmful for infants and young children and are, therefore, not recommended.... more

No comments:

Post a Comment